Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 20, 2016, 7:09 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 7:09 PM EDT (23:09 UTC)
- Expired
- Apr 21, 2016, 3:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
759 WHUS72 KILM 202309 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 709 PM EDT WED APR 20 2016 AMZ250-252-210400- /O.NEW.KILM.SC.Y.0028.160420T2309Z-160421T0400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 709 PM EDT WED APR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
2 follow-up statements
589 WHUS72 KILM 210226 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1026 PM EDT WED APR 20 2016 AMZ250-252-210700- /O.EXT.KILM.SC.Y.0028.000000T0000Z-160421T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1026 PM EDT WED APR 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
439 WHUS72 KILM 210657 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 257 AM EDT THU APR 21 2016 AMZ250-252-210800- /O.EXP.KILM.SC.Y.0028.000000T0000Z-160421T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 257 AM EDT THU APR 21 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING... LATEST OBSERVATIONS SHOW THAT WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:42 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 3:42 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 342 PM EDT WED APR 20 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT OVER THE NEXT SEVERAL DAYS BRINGING DRY AND SEASONABLE WEATHER. AS THIS HIGH MOVES OFF THE COAST BY MONDAY TEMPERATURES AND HUMIDITY WILL SLOWLY CLIMB. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM WEDNESDAY... A BACKDOOR COLD FRONT HAS MOVED S OF THE SOUTH SANTEE RIVER. THIS FRONT WILL STALL NEAR THE SAVANNAH RIVER LATE THIS EVE. THE FRONT WILL MOVE BACK TO THE N LATE THU AND THU NIGHT. NO SHOWERS HAVE BEEN ABLE TO DEVELOP IN THE RELATIVELY DRY AIR THIS AFTERNOON. THERE IS A CAP AROUND 15-16 KFT THAT HAS HELPED TO SQUASH ANY CUMULUS THAT MIGHT ATTEMPT TO GROW VERTICALLY. NO SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE PERIOD. EXPECT A FAIR AMOUNT OF CLOUD COVER TO PERSIST TONIGHT WITH A GOOD DEAL OF HIGH CLOUDS AROUND. SHALLOW CUMULUS SHOULD DISSIPATE THROUGH THE EVE...HOWEVER...MODEL SOUNDINGS ARE SUPPORTING THE DEVELOPMENT OF SOME STRATUS OVERNIGHT. LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S...COOLEST INTERIOR NORTH. AN AIR QUALITY ALERT HAS BEEN ISSUED FOR BRUNSWICK COUNTY DUE TO A FIRE THAT BEGAN NEAR BOLIVIA ON TUE. THE ALERT IS VALID TIL MIDNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE RISK FOR RAINFALL INCREASES SHARPLY BEGINNING LATER FRI AND FRI NIGHT AHEAD OF A COLD FRONT. ALTHOUGH THE SURGE OF GULF AND ATLANTIC MOISTURE IS RATHER BRIEF...IT IS SIGNIFICANT WITH PRECIPITABLE WATER VALUES RISING TO AN INCH AND A HALF OR GREATER IN THE WAKE OF A WARM FRONT LATE THU AND THU NIGHT...PEAKING LATER FRI AND FRI EVE. THE S TO SW FLOW WILL BE THROUGHOUT A VERY DEEP LAYER WITH SATURATION OR NEAR SATURATION THROUGH AT LEAST 30 KFT. SOME LIGHT SHOWERS COULD DEVELOP AS EARLY AS THU BUT THIS ACTIVITY WILL BE ISOLATED AND FLEETING. ORGANIZED CONVECTION WILL HAVE TO WAIT TIL FRI. WILL INCREASE POPS TO LIKELY FRI AFTERNOON AND FRI NIGHT FROM W TO E. THE COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE NIGHT HOURS OF FRI...ENDING THE RISK OF SHOWERS...LASTLY AT THE COAST. INSTABILITY WILL BE WEAK WITH CONSIDERABLE CLOUD COVER EXPECTED TO DEVELOP WELL AHEAD OF ANY ORGANIZED CONVECTION. MIXED LAYER CAPE VALUES ARE PROGGED TO PEAK AROUND 500 J/KG. MID-LEVEL LAPSE RATES ARE ALSO NOT FORECAST TO BE STRONG. THERE IS GOOD VEERING OF WINDS WITH HEIGHT... BUT JETTING IN THE LOW LEVELS DOES NOT EXCEED 35 KT. DO NOT EXPECT STRONG THUNDERSTORMS AT THIS TIME. HOWEVER... PARAMETERS ARE NOT SO WEAK AS TO PRECLUDE MENTION OF THUNDERSTORMS FRI AFTERNOON AND FRI NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...OTHER THAN POSSIBLY A REMNANT SPRINKLE OR TWO ASSOCIATED WITH THE DEPARTING FRONTAL BOUNDARY SATURDAY MORNING THE LONG TERM GENERALLY LOOKS DRY. DESPITE WHAT LOOKS LIKE A WEDGE SETTING UP SATURDAY INTO EARLY SUNDAY MODEL GUIDANCE HINTING AT NEARLY SEASONABLE TEMPERATURES. GIVEN THE MID LEVEL RIDGE BUILDING OVERHEAD THIS SEEMS PLAUSIBLE. BY MONDAY THE CENTER OF THE HIGH WILL BE OFFSHORE AT WHICH TIME MOISTURE RETURN WILL GET UNDERWAY IN THE FORM OF RISING SURFACE DEWPOINTS AND A BIT MORE MAINLY DIURNAL CLOUDS. A COLD FRONT MAY DROP INTO THE AREA LATE TUESDAY BUT GIVEN THE CONTINUED ZONAL MID LEVEL DRY FLOW IT WILL ONLY BRING MINOR RAIN CHANCES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHEAST WITH A COLD FRONT PUSHING SOUTH INTO THE LOWLANDS OF SOUTH CAROLINA AND EASTERN GEORGIA. SOME LOW CLOUDS WILL LINGER ACROSS THE COASTAL ZONES BUT MOST OF THE GUIDANCE KEEPS CONDITIONS AT MVFR AND ABOVE THROUGH THE PERIOD. I DID INTRODUCE VCSH AT THE COASTAL TERMINALS VERY LATE IN THE PERIOD. THE GFS HAS BEEN SHOWING A WARM AIR ADVECTION STREAMER (SHOWERS) FOR SEVERAL DAYS. OTHER GUIDANCE HAS VARYING PLACEMENT AND TIMING BUT I PREFER THE CONSISTENCY OF THE GFS. EXTENDED OUTLOOK...INCREASING MVFR CHANCES THURSDAY THRU FRIDAY FROM ISOLATED TO SCATTERED SHOWERS AND REDUCED CEILINGS. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM WEDNESDAY...A SMALL CRAFT SHOULD EXERCISE CAUTION IS IN EFFECT FOR THE NORTHERN WATERS THROUGH 200 AM. A BACKDOOR COLD FRONT HAS MOVED SOUTH OF ALL THE WATERS AND WILL STALL NEAR THE SAVANNAH RIVER BEFORE MOVING BACK TO THE N THU/THU NIGHT. WINDS WILL BE FROM THE NE AND ENE THIS EVE...VEERING TO SE OVERNIGHT. THE STRONGEST WINDS WILL BE UP TO 15 TO 20 KT THIS EVE IN NE SURGE...RELAXING TO 10 TO 15 KT OVERNIGHT AS THE PRESSURE GRADIENT LOOSENS. SEAS WILL BE UP TO 4 TO 5 FT...HIGHEST ACROSS THE NORTHERN WATERS. SEAS WILL SUBSIDE TO 2 TO 4 FT OVERNIGHT. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...A STALLED FRONT WILL LIFT BACK ACROSS THE WATERS AS A WARM FRONT LATE THU AND THU NIGHT...VEERING SE WINDS TO S. S TO SSW WINDS WILL CONTINUE AHEAD OF A COLD FRONT APPROACHING FROM THE W THU NIGHT AND FRI. AS THE FRONT NEARS...WINDS WILL VEER TO SW FRI AFTERNOON AND EVE AND THEN TO NW WITH ITS PASSAGE NEAR DAYBREAK SAT. WIND SPEEDS WILL BE NEAR 15 KT FOR MUCH OF THE PERIOD. SEAS WILL BE 3 TO 4 FT. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 3 PM WEDNESDAY...A COLD FRONT CROSSES THE WATERS RIGHT AT THE START OF THE PERIOD. THIS BOUNDARY WILL BRING NW WINDS THAT VEER TO N AS THE DAY WEARS ON. WIND SPEEDS SHOULD BE CAPPED AT JUST 10KT AND NO ADVERSE EFFECTS ANTICIPATED WITH ITS PASSAGE. SUNDAY WILL BEGIN WITH NE FLOW BUT AS HIGH PRESSURE MOVES FROM OVER LAND TO OVER WATER A CHANGE TO SE EXPECTED. MONDAY FINDS THIS HIGH FURTHER OFFSHORE FOR A SW FLOW LOCALLY. WIND SPEEDS AND WAVE HEIGHTS WILL BOTH BE QUITE MANAGEABLE FOR MOST MARINERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...MBB NEAR TERM...RJD SHORT TERM...RJD LONG TERM...MBB AVIATION...SHK
Hazardous weather outlook, Apr 20, 3:55 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 355 PM EDT WED APR 20 2016 NCZ087-096-099-105-107-SCZ017-023-024-032-033-039-053>056-212000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 355 PM EDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-212000- COASTAL PENDER-COASTAL NEW HANOVER- 355 PM EDT WED APR 20 2016 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-212000- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 355 PM EDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-212000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 355 PM EDT WED APR 20 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ109-110-212000- INLAND BRUNSWICK-COASTAL BRUNSWICK- 355 PM EDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AIR QUALITY ALERT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN AIR QUALITY ALERT REMAINS IN EFFECT THROUGH MIDNIGHT THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.